Increased Tinnitus After Lisinopril (Blood Pressure Medication)

Discussion in 'Introduce Yourself' started by teaberryshuffle, Oct 27, 2021.

    1. teaberryshuffle

      teaberryshuffle Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      possibly genetic
      I have had low level tinnitus for years - only occasionally noticeable and not bad at all.

      It got a lot worse after I had COVID-19 (mild case), then quieted back down.

      I have now just started Lisinopril for high blood pressure and all of a sudden my tinnitus got a LOT worse again.

      I have read that Lisinopril can cause tinnitus but can it make already existing tinnitus worse?

      It makes sense to me - if it can cause it, it can make it worse. Have others experienced this after starting Lisinopril?

      Hoping to hear from some of you,
      teaberryshuffle
       
    2. Simon85

      Simon85 Member Benefactor

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      I have read other stories of people being prescribed blood pressure meds for anxiety (Propranolol) and getting tinnitus as a result. I believe it’s listed as potentially ototoxic.

      I’m not aware of your health history and whether you ‘need’ to be on this med. It’s something I’d suggest talking about with your doctor. Basics like double checking what might be a minimum effective dose for you are also helpful. Daily exercise and eating well also go a long way. I hope that helps.

      For most people the volume will reduce over time.
       
    3. RAA

      RAA Member

      Location:
      Copenhagen/London
      Tinnitus Since:
      06/2020
      Cause of Tinnitus:
      Unknown
      By way of a comparison (to show how we are all different) I had taken Lisinopril for over 15 years and never had tinnitus.

      I then got tinnitus last year for the reason I believe to be multifaceted factors being first the overuse of headphones/then excessive earwax/followed by syringing. Of course searching here all I could see was people mention Lisinopril causing tinnitus, so by way of experiment I tried 3 different BP meds but my tinnitus continued to be bad/in some ways getting worse most of last year/start of this year.

      I then switched back to Lisinopril in March of this year and my tinnitus has got way better as the months have gone on. Month on month my tinnitus seems to be getting better and better, I'm now down to mostly just "quiet room" light tinnitus now (compared to hearing it outside level tinnitus).

      Just goes to show how we all react to drugs differently, if you have just started taking it and it got worse straight away could be for "you" it has this side effect, or it could just be getting worse for other reasons. Would suggest maybe trying another BP med but just be prepared that they all have different side effects, the others I tried came with other side effects for me (as well as seeming to make my tinnitus worse at the same time) but of course for you may work much better without side effects that effected me.

      I find it such a lottery how meds work different for us all, but wish you all the best in finding what works best for you :)
       
Loading...

Share This Page